Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A variational method in fixed point results with inwardness conditions


Authors: D. Azé and J.-N. Corvellec
Journal: Proc. Amer. Math. Soc. 134 (2006), 3577-3583
MSC (2000): Primary 47H10; Secondary 49J53
DOI: https://doi.org/10.1090/S0002-9939-06-08744-2
Published electronically: June 27, 2006
MathSciNet review: 2240670
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize, in a metric space setting, the result due to Lim (2000), that a weakly inward multivalued contraction, defined on a nonempty closed subset of a Banach space, has a fixed point. The simple proof of this generalization, avoiding the use of a transfinite induction as in Lim's paper, is based on Ekeland's variational principle (1974), along the lines of Hamel (1994) and Takahashi (1991). Moreover, we give a sharp estimate for the distance from any point to the fixed point set.


References [Enhancements On Off] (What's this?)

  • 1. D. AZÉ AND J.-N. CORVELLEC, Characterizations of error bounds for lower semicontinuous functions on metric spaces, ESAIM Control, Optim. Calc. Var. 10 (2004), 409-425. MR 2084330 (2005e:49027)
  • 2. D. AZÉ AND J.-N. CORVELLEC, Variational methods in classical open mapping theorems, J. Convex Anal. 13 (2006), in press.
  • 3. J. CARISTI, Fixed point theorems for mapping satisfying inwardness conditions, Trans. Amer. Math. Soc. 215 (1976), 241-251. MR 0394329 (52:15132)
  • 4. F. H. CLARKE, Optimization and Nonsmooth Analysis, Classics in Applied Mathematics, Vol. 5, SIAM, Philadelphia, PA, 1990 (originally published by Wiley-Interscience, New York, 1983). MR 0709590 (85m:49002)
  • 5. I. EKELAND, On the variational principle, J. Math. Anal. Appl. 47 (1974), 324-353. MR 0346619 (49:11344)
  • 6. A. HAMEL, Remarks to an equivalent formulation of Ekeland's variational principle, Optimization 31 (1994), 233-238. MR 1307103 (95h:49019)
  • 7. T. C. LIM, A fixed point theorem for weakly inward multivalued contractions, J. Math. Anal. Appl. 243 (2000), 323-327. MR 1766943 (2001d:47088)
  • 8. C. MART´INEZ-YAÑEZ, A remark on weakly inward contractions, Nonlinear Anal. 16 (1991), 847-848. MR 1106372 (92g:47086)
  • 9. S. B. NADLER JR., Multi-valued contraction mappings, Pacific J. Math. 30 (1969), 475-488. MR 0254828 (40:8035)
  • 10. J.-P. PENOT, A short constructive proof of Caristi's fixed point theorem, Publ. Math. Univ. Pau (1976), 1-3.
  • 11. J.-P. PENOT, The drop theorem, the petal theorem and Ekeland's variational principle, Nonlinear Anal. 10 (1986), 813-822. MR 0856865 (87j:49031)
  • 12. W. TAKAHASHI, Existence theorems generalizing fixed point theorems for multivalued mappings, Fixed Point Theory and Applications (Marseille 1989), 397-406, Pitman Res. Notes Math. Ser., Vol. 252, Longman, Harlow, 1991. MR 1122847 (92m:54078)
  • 13. H. K. XU, Multivalued nonexpansive mappings in Banach spaces, Nonlinear Anal. 43 (2001), 693-706. MR 1808203 (2002b:47122)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H10, 49J53

Retrieve articles in all journals with MSC (2000): 47H10, 49J53


Additional Information

D. Azé
Affiliation: UMR CNRS MIP, Université Paul Sabatier, 118 route de Narbonne, 31062 Toulouse cedex 4, France
Email: aze@mip.ups-tlse.fr

J.-N. Corvellec
Affiliation: Laboratoire MANO, Université de Perpignan Via Domitia, 52 avenue Paul Alduy, 66860 Perpignan cedex, France
Email: corvellec@univ-perp.fr

DOI: https://doi.org/10.1090/S0002-9939-06-08744-2
Received by editor(s): June 24, 2005
Published electronically: June 27, 2006
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society